MAUDE Adverse Event Report: VYAIRE MEDICAL AVEA; VENTILATOR, CONTINUOUS, FACILITY USE

VYAIRE MEDICAL AVEA; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 16465
Medical Device Problem Codes Failure to Sense (1559); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect component has been returned to vyaire's failure analysis laboratory for evaluation.At this time, the evaluation is still pending.Once the evaluation is complete, a supplemental report will be submitted.
 
Event or Problem Description
The customer reported a neonatal hotwire flow sensor stopped interfacing with one of their ventilator device, while in patient use.The customer stated no patient impact with this event.
 
Additional Manufacturer Narrative
The vyaire failure analysis group received the suspect hotwire flow sensors (part number 16465), serial number (b)(4) and (b)(4) for investigation.The fa group performed a visual inspection and found no anomalies.The fa engineer installed the flow sensors into a test device and cycle the device on and duplicated the reported event.The hotwire flow sensors were disassembled for access to the sensor filaments and found liquid fluid contaminated both sensors; found altered filaments on assembly housing.At this time, the reported event was confirmed and duplicated.The, component root cause was caused partially or wholly by the user of the device including sample maintenance handling.

Brand Name
AVEA
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
VYAIRE MEDICAL
22745 savi ranch pkwy
yorba linda CA 92887
MDR Report Key8447938
Report Number2021710-2019-10030
Device Sequence Number10870110
Product Code CBK
UDI-Device Identifier10846446001198
UDI-Public(01)10846446001198(10)BG0609
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103211
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16465
Device Catalogue Number16465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;